MAUDE Adverse Event Report: K2M, INC. TORQUE INDICATING WRENCH; SIZE 25; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. TORQUE INDICATING WRENCH; SIZE 25; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 101-90317
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when trying to final tighten a screw, the denali spinal system torque indicating wrench tip fractured intra-operatively.The procedure was completed successfully with another tool for final torquing with a 5 min surgical delay.
 
Event or Problem Description
It was reported that when trying to final tighten a screw, the denali spinal system torque indicating wrench tip fractured intra-operatively.The procedure was completed successfully with another tool for final torqueing with a 5 min surgical delay.
 
Additional Manufacturer Narrative
Upon visual inspection, it was observed that the tip of the device had fractured.Heavy wear of its laser markings and main body discoloration were observed as well.Device and complaint history records were reviewed for this lot, and no relevant manufacturing issues or similar complaints were identified.It was determined that over torqueing created excessive force at the distal tip, compromising the material integrity and ultimately resulting in the observed fracture.

Brand Name
TORQUE INDICATING WRENCH; SIZE 25
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key10995584
Report Number3004774118-2020-00345
Device Sequence Number728074
Product Code LXH
UDI-Device Identifier10888857011267
UDI-Public10888857011267
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number101-90317
Device Lot NumberHHNN005
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer12/10/2020
Initial Date Received by Manufacturer 11/20/2020
Supplement Date Received by Manufacturer02/26/2021
Initial Report FDA Received Date12/12/2020
Supplement Report FDA Received Date03/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1